MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49099
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, a patient of unknown gender and age was undergoing an unspecified peripheral intervention procedure using a flexor ansel guiding sheath, when the valve leaked.Resistance was felt upon removal of the complaint device and then it separated.The sheath hub was used to pull the device from the patient and the dilator was not in place.The patient experienced some blood loss but intervention was not required.The amount was not quantified.Another sheath was used to successfully complete the procedure.No additional information was provided; however, the patient is recovering as expected.According to the initial reporter, no portion of the device was retained in the patient's anatomy.The patient did not require additional procedures nor experience any adverse effects as a result of this issue.Additional information has been requested regarding event details but, has not yet been received.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instruction, quality control, specifications, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one kcfw-8.0-18/38-45-rb-anl0-hc sheath in two separate pieces was returned for investigation.The sheath tubing had separated from the valve.There was biomatter present on the device.Upon examination of the flare, it was noted to be slightly uneven.The flare damage could likely be attributed to its removal from the valve.The flare passes through the large lumen of the gauge but did not pass through the small lumen, therefore passing the gauge test.The distal tip of the sheath was also damaged, compressed, and frayed.This damage was consistent with difficulty removing the device from the patient.The inner diameter of the connector cap was found to be within cook¿s specification.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states ¿before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage." it also goes on to provide specific step by step instructions on how to remove the sheath.Reportedly, the dilator was not reinserted during the removal attempt.Additionally, there is no evidence to suggest the product was not manufactured to cook specifications.Based on the information provided and the examination of the returned product, investigation has concluded that this event cannot be traced to the device but to the patient¿s anatomy and unintended use error.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8579290
Report Number1820334-2019-00938
Device Sequence Number1537534
Product Code DYB
UDI-Device Identifier00827002490994
UDI-Public(01)00827002490994(17)220117(10)9454259
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2022
Device Model NumberG49099
Device Catalogue NumberKCFW-8.0-18/38-45-RB-ANL0-HC
Device Lot Number9454259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2019
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer06/18/2019
04/06/2020
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date06/20/2019
04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1